Fatal hepatic and renal toxicity as a complication of trabectedin therapy for radiation-induced sarcoma

Amy Pick, Kelly K. Nystrom

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Trabectedin therapy was prescribed for a patient with radiation-induced sarcoma. Two doses of trabectedin were given before therapy was discontinued with the patient experiencing renal and liver failure. Despite discontinuing trabectedin the patient continued to experience increases in liver transaminases, bilirubin, blood urea nitrogen, and serum creatinine. Hemodialysis was initiated with no improvement. With all other causes being ruled out, trabectedin likely caused hepatic and renal failure leading to death in this patient. Recent literature suggests that patients may benefit from prophylactic dexamethasone as a means of reducing hepatic toxicity.

Original languageEnglish
Pages (from-to)269-272
Number of pages4
JournalJournal of Oncology Pharmacy Practice
Volume16
Issue number4
DOIs
StatePublished - Dec 2010

Fingerprint

trabectedin
Sarcoma
Radiotherapy
Kidney
Liver
Liver Failure
Renal Insufficiency
Blood Urea Nitrogen
Transaminases
Bilirubin
Dexamethasone
Renal Dialysis
Creatinine
Radiation

All Science Journal Classification (ASJC) codes

  • Oncology
  • Pharmacology (medical)

Cite this

Fatal hepatic and renal toxicity as a complication of trabectedin therapy for radiation-induced sarcoma. / Pick, Amy; Nystrom, Kelly K.

In: Journal of Oncology Pharmacy Practice, Vol. 16, No. 4, 12.2010, p. 269-272.

Research output: Contribution to journalArticle

@article{a2f7b7f735044d3e881e0c7c554cdb77,
title = "Fatal hepatic and renal toxicity as a complication of trabectedin therapy for radiation-induced sarcoma",
abstract = "Trabectedin therapy was prescribed for a patient with radiation-induced sarcoma. Two doses of trabectedin were given before therapy was discontinued with the patient experiencing renal and liver failure. Despite discontinuing trabectedin the patient continued to experience increases in liver transaminases, bilirubin, blood urea nitrogen, and serum creatinine. Hemodialysis was initiated with no improvement. With all other causes being ruled out, trabectedin likely caused hepatic and renal failure leading to death in this patient. Recent literature suggests that patients may benefit from prophylactic dexamethasone as a means of reducing hepatic toxicity.",
author = "Amy Pick and Nystrom, {Kelly K.}",
year = "2010",
month = "12",
doi = "10.1177/1078155209352821",
language = "English",
volume = "16",
pages = "269--272",
journal = "Journal of Oncology Pharmacy Practice",
issn = "1078-1552",
publisher = "SAGE Publications Ltd",
number = "4",

}

TY - JOUR

T1 - Fatal hepatic and renal toxicity as a complication of trabectedin therapy for radiation-induced sarcoma

AU - Pick, Amy

AU - Nystrom, Kelly K.

PY - 2010/12

Y1 - 2010/12

N2 - Trabectedin therapy was prescribed for a patient with radiation-induced sarcoma. Two doses of trabectedin were given before therapy was discontinued with the patient experiencing renal and liver failure. Despite discontinuing trabectedin the patient continued to experience increases in liver transaminases, bilirubin, blood urea nitrogen, and serum creatinine. Hemodialysis was initiated with no improvement. With all other causes being ruled out, trabectedin likely caused hepatic and renal failure leading to death in this patient. Recent literature suggests that patients may benefit from prophylactic dexamethasone as a means of reducing hepatic toxicity.

AB - Trabectedin therapy was prescribed for a patient with radiation-induced sarcoma. Two doses of trabectedin were given before therapy was discontinued with the patient experiencing renal and liver failure. Despite discontinuing trabectedin the patient continued to experience increases in liver transaminases, bilirubin, blood urea nitrogen, and serum creatinine. Hemodialysis was initiated with no improvement. With all other causes being ruled out, trabectedin likely caused hepatic and renal failure leading to death in this patient. Recent literature suggests that patients may benefit from prophylactic dexamethasone as a means of reducing hepatic toxicity.

UR - http://www.scopus.com/inward/record.url?scp=78650444420&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=78650444420&partnerID=8YFLogxK

U2 - 10.1177/1078155209352821

DO - 10.1177/1078155209352821

M3 - Article

C2 - 20015930

AN - SCOPUS:78650444420

VL - 16

SP - 269

EP - 272

JO - Journal of Oncology Pharmacy Practice

JF - Journal of Oncology Pharmacy Practice

SN - 1078-1552

IS - 4

ER -